A Fast Algebraic Approach to the Eigenproblems of Correlation Matrices in DOA Estimation

Koichi ICHIGE  Masashi SHINAGAWA  Hiroyuki ARAI  

IEICE TRANSACTIONS on Communications   Vol.E86-B   No.2   pp.865-869
Publication Date: 2003/02/01
Online ISSN: 
Print ISSN: 0916-8516
Type of Manuscript: LETTER
Category: Antenna and Propagation
adaptive array antenna,  DOA estimation,  eigenproblems,  MUSIC method,  

Full Text: PDF(397.6KB)>>
Buy this Article

This paper studies on a fast approach for the eigenproblems of correlation matrices used in direction-of-arrival (DOA) estimation algorithms, especially for the case that the number of arriving waves is a few. The eigenvalues and the corresponding eigenvectors can be obtained in a very short time by the algebraic solvent of up to quartic polynomials. We also confirm that the present approach does not make the accuracy worse when it is implemented by finite word-length processors like digital signal processor (DSP) or field programmable gate array (FPGA).